MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass
Model Number 1286
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the system monitor ii had no touch response.The system monitor was scrapped.
 
Additional Manufacturer Narrative
A1-a6: no patient involved.Manufacturer's investigation conclusion: the reported event of the system monitor not responding to touch was confirmed via evaluation of the returned system monitor.The heartmate system monitor, serial number: (b)(6), was inspected at the service depot on (b)(6) 2024.The unit was connected to ac power but would not power on.Due to the device being discontinued, the unit was not supported for repair and was forwarded to product performance engineering (ppe) for further evaluation.Upon arrival at the ppe department, the system monitor not powering on was reproduced.The main printed circuit board (pcb) was replaced, and the system monitor was able to power on and function as intended.Further analysis of the main pcb revealed a compromised component in the power supply circuitry that prevented power from being supplied to the rest of the circuit, resulting in the system monitor being unable to power on.The account was unable to provide any additional information as they did not have access to specific case details; therefore, no additional information was able to be obtained.A root cause for the system monitor being unresponsive was determined to be due to a compromised component on the system monitor main printed circuit board (pcb); however, root cause of the component not functioning properly could not be conclusively determined through this analysis.The device history records were reviewed and the records reveals that the heartmate system monitor, serial number vsm-4723, was manufactured in accordance with manufacturing and qa specifications.The system monitor was shipped to the customer on 21oct2014.The heartmate power module instructions for use was available for use at the time of the event.Section 2 entitled ¿setting up the power module (pm) prior to use¿ covers set up and use of the system monitor with the power module.The heartmate 3 patient handbook was available for use at the time of the event and cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20517076
Report Number2916596-2024-07073
Device Sequence Number12953778
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Initial Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown